MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL X1 CURVED 25CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL X1 CURVED 25CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLX125C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/13/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that during a segmentectomia a thin vessel was sealed with cove and after 24-hours massive bleeding occurred.When opening the patient, it was identified that the sealed vessel was open.The patient died.
 
Additional Manufacturer Narrative
B)(4).Date sent: 4/1/2025.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what is the surgeon's experience with device? what was the indication of the original procedure? please provide a timeline of all of the events.Were there any issues with hemostasis intra-op of the original procedure? did the patient have any prior chemotherapy or radiation? was the patient on an anti coagulation regime? where was the location of the vessel? was the vessel under tension when sealed? was it a thin-walled vessel or thin width vessel? what was the approximate width of the compressed vessel? was the vessel skeletonized or as part of a bundle when it was sealed? was the completion tone heard on the firing on the affected vessel? were there any generator alert screens during the original procedure? can the generator log be downloaded and provided for engineering review? how was bleeding identified post procedure? what was done in attempt to control the bleeding? was an autopsy performed? if yes, can the autopsy be provided to ethicon? what was the cause of death? is the surgeon interested in having a call with ethicon medical and engineering? an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/22/2025.Additional information was obtained: according to the sales rep responsible for creating this complaint, (b)(4) refers to the same patient as (b)(4).Therefore, product code nslx125c batch c9el72 must be added to (b)(4) must be voided.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.See related report number: 3005075853-2025-02844.

Brand Name
ENSEAL X1 CURVED 25CM SHAFT
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY, INC. (CINCINNATI)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21742520
Report Number3005075853-2025-02427
Device Sequence Number19870582
Product Code GEI
UDI-Device Identifier10705036015444
UDI-Public(01)10705036015444(17)290630(10)C9EL72
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K172580
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLX125C
Device Lot NumberC9EL72
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown